MAUDE Adverse Event Report: COVIDIEN (IRVINE) CONCERTO PGLA HLX; DEVICE, EMBOLIZATION, VASCULAR

COVIDIEN (IRVINE) CONCERTO PGLA HLX; DEVICE, EMBOLIZATION, VASCULAR
Model Number PV-12-30-HELIX
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 12/05/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The concerto coil was returned for analysis.The catheter used in the event was not returned.The concerto pushwire was found broken at the break indicator.The concerto pushwire was found bent within the introducer sheath at ~86.5cm from the proximal end.The concerto implant coil was found stretched on its proximal end and detached from the pushwire within the introducer sheath.The detachment element was found with the stretched portion of the concerto implant coil.The detach ball was found broken from the stick.It is likely the detach ball remains within the retainer ring.Based on the device analysis and reported information, the customer¿s report of ¿coil stretch¿ was confirmed.Possible causes for ¿coil stretch¿ include lack of hydration before procedure, user does not maintain continuous flush, tortuous anatomy, coil is not retracted in a one-to-one motion with the implant pusher during repositioning, pushwire rotation, user advances the coil against resistance, or incompatible catheter.The make/model of the catheter was not provided; therefore, compatibility could not be assessed.The concerto coil was prepared prior to use (which includes coil hydration); however, no additional information is available.Therefore, the cause could not be determined.In this event, it is likely excessive force (pushing/pulling) was used as the detach element was found broken causing the implant coil to detach from the pushwire.The pushwire was found bent and broken.Per instructions for use (ifu), "in order to achieve optimal performance of the concerto¿ detachable coil and to reduce the risk of thromboembolic complications, it is critical that a continuous infusion of appropriate flush solution be maintained.It is essential to confirm catheter compatibility with the concerto¿ detachable coil.The outer diameter of the concerto¿ detachable coil should be checked to ensure that the coil will not block the catheter.Due to the delicate nature of the concerto¿ detachable coil, the tortuous vascular pathways that lead to certain aneurysms and vessels, and the varying morphologies of intracranial aneurysms, a coil may occasionally stretch while being maneuvered.Stretching is a precursor to potential malfunctions such as coil breakage and migration.Rotating the delivery pusher during or after coil delivery into the aneurysm may result in a stretched coil or premature detachment of the coil from the implant delivery pusher, which could result in coil migration.If concerto¿ detachable coil repositioning is necessary, take special care to retract coil under fluoroscopy in a one-to-one motion with the implant pusher.If the coil does not move with a one-to-one motion, or repositioning is difficult, the coil has been stretched and could possibly break.Gently remove and discard both the catheter and coil.Do not rotate the implant delivery pusher during or after delivery of the coil into the aneurysm.Handle the concerto¿ detachable coil with care to avoid damage before or during treatment.¿ if information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received report that the concerto coil was prepared per the instructions for used but was unable to be used as it was stretched out.The device is expected to be returned for analysis.No patient injury occurred.The customer was notified to return the device.The device was reported to have been prepared and used per the instructions for use.No additional information is available (legal/confidential reason).

Brand Name
CONCERTO PGLA HLX
Common Device Name
DEVICE, EMBOLIZATION, VASCULAR
Manufacturer (Section D)
COVIDIEN (IRVINE)
9775 toledo way
irvine CA 92618
MDR Report Key8448065
Report Number2029214-2019-00241
Device Sequence Number3056666
Product Code KRD
UDI-Device Identifier00847536016941
UDI-Public00847536016941
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K090046
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 03/25/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/03/2020
Device Model NumberPV-12-30-HELIX
Device Lot NumberA455351
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/26/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/19/2019
Initial Report FDA Received Date03/25/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1